Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2016, 8:16 PM EDT for Morgan County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 8:16 PM EDT (00:16 UTC)
- Expired
- Aug 19, 2016, 8:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Morgan County, GA
The radar
The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192
WWUS82 KFFC 200016
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT FRI AUG 19 2016
GAZ049-050-200045-
MORGAN GA-GREENE GA-
816 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND NORTHWESTERN GREENE
COUNTIES UNTIL 845 PM EDT...
AT 815 PM EDT...A STRONG THUNDERSTORM WAS NEAR MADISON...MOVING EAST
AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...RUTLEDGE...BUCKHEAD...SWORDS...APALACHEE...CAREY...GRESHAMVILLE...
WRAYSWOOD AND HARD LABOR CREEK STATE PARK.
LAT...LON 3353 8325 3353 8363 3364 8365 3364 8364
3370 8341 3370 8340 3373 8330 3364 8324
TIME...MOT...LOC 0015Z 263DEG 25KT 3362 8352
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:26 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 19, 7:26 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 726 PM EDT FRI AUG 19 2016 .PREV DISCUSSION... /Issued 318 PM EDT FRI AUG 19 2016/ SHORT TERM /Tonight through Saturday Night/... Radar is quite colorful once again this afternoon. Highest coverage is across NW Georgia...with more scattered convection across metro ATL and into central Ga around Macon. Regional data reveals subtropical mid-level ridging has been shunted to our south...exposing the state to a somewhat more enhanced SW flow with a belt of embedded vort maxes extending across the lower MS Valley NE into the TN Valley. Of mention is one that lies across central TN at AFD time (likely convectively enhanced by small MCS that has been slowly moving east across TN today) with a weak lobe trailing into northern AL. Lift provided by this wave...along with 20-25kt of mid level flow has allowed more of a linear-type structure to storms across NW Ga. A weak sfc trough axis still exists across N Ga in response to weak low pressure on lee side of Carolina/VA Appalachian Mtns...which even tho it's diffuse...could aid in convective enhancement. Weak shear and instability (SBCAPE 1000-2000J/kG) should keep this convection tame though can't rule out a few strong storms. Further south across metro ATL and central Ga...more of a diurnally driven scattered nature to the storms. Although lift is weaker...less early morning cloud cover has led to stronger diabatic heating...allowing for higher instability. Could also see a few strong storms with mainly a gusty wind threat. Although flow is a touch quicker today...heavy rain threat still present across all areas. Coverage and intensity of convection will weaken after sunset...though with a disturbed flow will likely see a few nuisance showers persist through midnight or so. Low temps in the 70s. For Saturday...we get to do this all over again as a seasonably strong mid level trough digs into the Midwest...allowing a train of subtle waves to move across the SE states and take advantage of plentiful deep layer moisture and daytime heating. Highest coverage again looks to be across north Ga in the afternoon. Hang in there...this trough will push a sfc cold front towards the area near the end of the short term...see long term for details. Kovacik LONG TERM /Sunday through Friday/... No significant changes to the medium range model trends through the extended forecast period with the 12Z cycle. Subsequently...made minimal changes to the extended forecast grids for this forecast. Still some uncertainty concerning how far south the the more substantial frontal boundary that moves into the region early next week will go. Enough of a push is expected to at least take the front through the majority of the forecast area. \ please see the previous long term forecast discussion below. 20 PREVIOUS LONG TERM DISCUSSION /Saturday Night through Thursday/... A cold front will approach the TN valley Saturday night and move into n GA on Sunday. The front is expected to move to central GA Sunday night/Monday morning and then is expected to become stationary late Monday into Wednesday. As the front moves to central to s GA...dry surface high pressure moves across the central-southern Appalachians to the ne states Monday into Thursday with a much drier airmass moving over n and parts of central GA during the period. Highest pops will be across n and portions of central GA Saturday night and Sunday. As drier air moves over the area...expecting pops over portions of central GA for Monday. Moisture tries to move n on Tuesday with the best pops over central GA and this trend continues on Wednesday and Thursday...however the GFS and European models are inconsistent with there handling of precip amounts. A cool down is in store starting Sunday night over n and portions of central GA and this looks to continue into mid week. Monday night looks to be the coolest with lows in the upper 50s and 60s over a large portion of the area. BDL PREV DISCUSSION... /Issued 148 PM EDT FRI AUG 19 2016/ && .AVIATION... 00Z Update... Scattered showers and thunderstorms have pushed east of ATL this evening. The activity coming in from AL looks to be weakening with the loss of heating, but a few showers may linger through the evening. Do think there is a slightly better chance for sct MVFR overnight and have added it to the TAF. Storms should develop during peak heating tomorrow and the prob should cover it. Winds should remain on the west side through the period...but speeds will be light overnight and direction may go vrb for a few hours. //ATL Confidence...00Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 73 90 / 50 50 30 40 Atlanta 73 89 74 88 / 40 50 30 50 Blairsville 67 81 68 82 / 60 60 50 70 Cartersville 71 87 72 87 / 50 60 40 60 Columbus 75 92 74 90 / 30 40 30 50 Gainesville 72 86 72 86 / 60 60 40 50 Macon 74 93 74 92 / 30 40 30 40 Rome 72 88 72 86 / 60 60 50 70 Peachtree City 72 89 72 89 / 40 50 30 50 Vidalia 75 95 75 95 / 30 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM... AVIATION...
Hazardous weather outlook, Aug 19, 11:30 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI AUG 19 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT FRI AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. WEATHER HAZARDS EXPECTED... A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING...AND SOME STORMS WILL PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL GEORGIA SATURDAY AND SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA ON MONDAY AND PORTIONS OF NORTH AND CENTRAL GEORGIA TUESDAY THROUGH THURSDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. LOCALIZED HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY CAUSE MINOR FLOODING OF CREEKS AND STREAMS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 19, 6:30 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT FRI AUG 19 2016
GAZ053-054-192300-
COWETA GA-FAYETTE GA-
630 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COWETA AND FAYETTE
COUNTIES UNTIL 700 PM EDT...
AT 630 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR THOMAS CROSSROADS TO MORELAND...AND MOVING EAST
AT 35 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...FAYETTEVILLE...PEACHTREE
CITY...TYRONE...SENOIA...GRANTVILLE...
BROOKS...MORELAND...SHARPSBURG...TURIN...HARALSON...WOOLSEY...EAST
NEWNAN... INMAN...THOMAS CROSSROADS...SANDY CREEK...STARRS
MILL...LAKE HORTON AND CANNONGATE.
LAT...LON 3349 8465 3352 8443 3350 8442 3348 8439
3345 8439 3342 8440 3341 8439 3336 8440
3334 8438 3332 8439 3329 8442 3326 8443
3326 8450 3322 8451 3322 8465 3323 8465
3322 8469 3323 8470 3322 8485 3323 8490
TIME...MOT...LOC 2230Z 264DEG 30KT 3343 8463 3328 8478Special weather statement, Aug 19, 7:21 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT FRI AUG 19 2016
GAZ048-192345-
NEWTON GA-
721 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 745 PM EDT...
AT 721 PM EDT...A STRONG THUNDERSTORM WAS OVER PORTERDALE...OR NEAR
COVINGTON...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COVINGTON...SOCIAL
CIRCLE...OXFORD...PORTERDALE...NEWBORN...MANSFIELD...
STARRSVILLE...BRICK STORE...OAK HILL...ALMON AND ROCKY PLAINS.
LAT...LON 3358 8400 3364 8394 3366 8378 3364 8372
3360 8368 3356 8368 3351 8369 3349 8367
3348 8369 3350 8371 3349 8371 3348 8374
3345 8377 3344 8381 3345 8392 3348 8395
3350 8402
TIME...MOT...LOC 2321Z 270DEG 21KT 3356 8390Special weather statement, Aug 19, 7:22 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT FRI AUG 19 2016
GAZ056>058-200000-
HENRY GA-SPALDING GA-BUTTS GA-
722 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY...EASTERN SPALDING
AND BUTTS COUNTIES UNTIL 800 PM EDT...
AT 722 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCKIBBEN...OR 8 MILES
WEST OF JACKSON...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JACKSON...LOCUST
GROVE...FLOVILLA...JENKINSBURG...ORCHARD HILL...EAST
GRIFFIN...MCKIBBEN...WALKER MILL...TOWALAGA...STARK AND INDIAN
SPRINGS STATE PARK.
LAT...LON 3334 8422 3337 8386 3334 8386 3333 8384
3330 8383 3322 8382 3321 8383 3320 8382
3319 8382 3319 8384 3320 8384 3320 8412
3319 8413 3319 8423
TIME...MOT...LOC 2322Z 271DEG 18KT 3325 8410Special weather statement, Aug 19, 7:52 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT FRI AUG 19 2016
GAZ048-049-059-200015-
MORGAN GA-NEWTON GA-JASPER GA-
752 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EASTERN NEWTON AND
NORTHEASTERN JASPER COUNTIES UNTIL 815 PM EDT...
AT 752 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWBORN...OR 10 MILES
EAST OF COVINGTON...MOVING EAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...RUTLEDGE...NEWBORN...MANSFIELD...BUCKHEAD...SWORDS...PARKS
MILL... FARRAR AND GODFREY.
LAT...LON 3351 8328 3347 8334 3344 8347 3346 8378
3359 8377 3361 8370 3360 8368 3362 8366
3369 8340 3366 8338 3366 8337 3360 8335
3354 8329 3354 8327
TIME...MOT...LOC 2352Z 267DEG 21KT 3356 8369Special weather statement, Aug 19, 8:13 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT FRI AUG 19 2016
GAZ058-059-200045-
JASPER GA-BUTTS GA-
813 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JASPER AND SOUTHEASTERN
BUTTS COUNTIES UNTIL 845 PM EDT...
AT 813 PM EDT...A STRONG THUNDERSTORM WAS OVER MCELHENEYS
CROSSROADS... OR 7 MILES SOUTHWEST OF MONTICELLO...MOVING EAST AT 20
MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONTICELLO...HILLSBORO...ADGATEVILLE AND MCELHENEYS CROSSROADS.
LAT...LON 3317 8355 3315 8372 3316 8382 3318 8382
3319 8384 3320 8384 3319 8385 3320 8388
3335 8387 3336 8354
TIME...MOT...LOC 0013Z 272DEG 17KT 3326 8380Special weather statement, Aug 19, 8:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
816 PM EDT FRI AUG 19 2016
GAZ049-050-200045-
MORGAN GA-GREENE GA-
816 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND NORTHWESTERN GREENE
COUNTIES UNTIL 845 PM EDT...
AT 815 PM EDT...A STRONG THUNDERSTORM WAS NEAR MADISON...MOVING EAST
AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...RUTLEDGE...BUCKHEAD...SWORDS...APALACHEE...CAREY...GRESHAMVILLE...
WRAYSWOOD AND HARD LABOR CREEK STATE PARK.
LAT...LON 3353 8325 3353 8363 3364 8365 3364 8364
3370 8341 3370 8340 3373 8330 3364 8324
TIME...MOT...LOC 0015Z 263DEG 25KT 3362 8352The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:13 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Aug 20, 2:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Aug 20, 3:19 PM EDT | Special Weather Statement | FFC | Hancock | 26 min |
| Aug 20, 4:19 PM EDT | Special Weather Statement | FFC | Monroe | 26 min |
| Aug 20, 5:49 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Aug 20, 7:38 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 22 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.